Case report topiramate induced myopia

case report topiramate induced myopia Drug-induced myopia is an important cause of transient myopia topiramate, a new drug used in the control of seizures, should be considered in the differential diagnosis.

Background we report a case of peripheral pigmentary retinopathy and visual field loss following topiramate use for uncontrolled seizures such side effects have not been well documented despite the increasing use of topiramate in the past 10 years. Topiramate, a sulpha-based medication used in the treatment of migraine, has been documented as causing choroidal effusions, transient myopia and acute secondary angle closure glaucoma we would like to report a case demonstrating these adverse effects and underscore the utility of ultrasound biomicroscopy in diagnosis and management. Acute myopia and angle closure glaucoma from topiramate in a seven-year-old: a case report and review of the literature review of sulfonamide-induced acute myopia and acute bilateral angle-closure glaucoma. We describe the case of a 34 year-old man with diagnosis of migraine with and without aura that developed myopia and acute glaucoma after 7 days of treatment with topiramate.

Topiramate is a drug which emerged from its anticonvulsant properties and now over the years is used for a wider range of indications, including migraine prophylaxis we described a very rare case of topiramate induced acute onset myopia during use for migraine it is the first reported case of its. We report two cases of topiramate induced uveal effusions in one case, prompt discontinuation of topiramate prevented bilateral angle closure glaucoma to our knowledge, case 1 is the first case in the ophthalmic literature describing myopic shift without glaucoma. Case report open access topiramate induced acute transient myopia: a case report sandra d gawley address: st paul's eye unit, the royal liverpool university hospital, prescot street, liverpool.

The onset of topiramate-induced angle closure is acute, with most cases occurring in the first 2 weeks of initiation of treatment as well as within 6 hours of doubling the dose 9 the symptoms of acute myopia may present after only a few hours of ingestion and may take several weeks to fully resolve a reported mean age of 34 has been found. The following case illustrates that prompt recognition of topiramate-induced myopia, followed by immediate cessation of the drug may eliminate continued increased intraocular pressure and prevent vision loss. We report an unusual case of acute myopia induced by topiramate in a 15-year-old patient with epilepsy, and include comments regarding the possible mechanism of action report of a case. 224 vol 28, no 4, oct - dec, 2012 pakistan journal of ophthalmology case report idiosyncratic topiramate - induced high myopic shift with angle closure glaucoma. Case report a 40-year-old woman presented with the history of severe unilateral throbbing headaches associated with nausea and photo- and phono-phobia the headache used to recur almost every fortnight and lasted for 2 to 3 days.

Topiramate is a sulfamate-substituted monosaccharide mainly used to treat epilepsy in children and adults and for prophylaxis of migraine this article describes a case of topiramate induced acute transient myopia. Topiramate (brand name topamax) is a broad-spectrum anticonvulsant (antiepilepsy) drug in late 2012, topiramate was approved by the united states food and drug administration (fda) in combination with phentermine for weight loss. In 2008, researchers published a case report of topiramate-induced psychosis in a patient with familial essential tremor the case documents a 46-year-old man who presented to the emergency room with an 8-day history visual hallucinations and paranoid delusions.

Topiramate 2013-03-16 00:00:00 reactions 1443 - 16 mar 2013 myopia: case report a 28-year-old woman developed myopia while receiving topiramate [indication not clearly stated route not stated] the woman, who had a history of seizures since childhood, began receiving topiramate 50mg morning and evening. Reports of topiramate-induced retinopathy or visual field defects in humans one similar case has been described we are concerned about the possible rare instances of this occurrence in future patients and hence would like to. Several case reports of a similar condition have been published following the use of topiramate, a sulfonamide derivative used for treatment of migraine headaches, seizures, alcohol abuse and other drug dependencies [15, 33-51.

Case report topiramate induced myopia

Case report her only past ocular history was of low myopia (−125 ds both eyes) she had a history of mixed connective tissue disease and migraine, for which she had taken topiramate 25 mg daily for 2 weeks before presentation. Abstract the case of a 20 year old female presenting with overnight acute loss of vision is reported the patient was recently started on topiramate (hitop) for her recurrent. Abstract the case of a 20 year old female presenting with overnight acute loss of vision is reported the patient was recently started on topiramate (hitop) for her recurrent migraine and developed sudden loss of vision due to acute myopia.

  • Ocular side effect induced by topiramate use this is a case of a reaction in past clinical studies without any case reports4 myopia is severe.
  • The vasodilatation and increased permeability of the capillaries have been suggested for the ciliary body edema in indapamide-induced myopia 14 végh m, hári-kovács a, réz k, et al indapamide-induced transient myopia with supraciliary effusion: case report.
  • Results classification according to likelihood of causing drug-induced bilateral 2° acg we evaluated 56 publications containing 60 reports of 29 distinct drugs or drug groups in this review.

Case report: a 23 year-old woman developed bilateral severe blurred vision seven days after initiating therapy with topiramate her visual acuity was counting fingers in both eyes. This article describes a case of topiramate induced acute transient myopia the underlying mechanism and management is discussed case presentation: a 34-year-old female complained of sudden onset of blurred vision, 9 days prior to this she had commenced topiramate therapy for migraine prophylaxis. Case summary a 24-year-old woman and a 25-year-old woman, both previously devoid of ocular problems, visited our hospital with blurry vision after taking topiramate for weight reduction a thorough medical history review and ocular examinations, including a slit lamp examination, were performed. Case report acute-onset bilateral myopia and ciliochoroidal effusion the clinical features of hctz-induced myopia case reports mechanism of topiramate.

case report topiramate induced myopia Drug-induced myopia is an important cause of transient myopia topiramate, a new drug used in the control of seizures, should be considered in the differential diagnosis. case report topiramate induced myopia Drug-induced myopia is an important cause of transient myopia topiramate, a new drug used in the control of seizures, should be considered in the differential diagnosis.
Case report topiramate induced myopia
Rated 3/5 based on 40 review